Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 21, 2012, 8:39 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 8:39 AM EDT (12:39 UTC)
- Expired
- May 21, 2012, 3:16 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHUS72 KCHS 211239 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 839 AM EDT MON MAY 21 2012 AMZ350-352-354-211345- /O.CAN.KCHS.SC.Y.0033.000000T0000Z-120521T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 839 AM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-212100- /O.NEW.KCHS.SC.Y.0035.120521T1239Z-120521T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 839 AM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
877 WHUS72 KCHS 211804 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT MON MAY 21 2012 AMZ374-212100- /O.CON.KCHS.SC.Y.0035.000000T0000Z-120521T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 204 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
623 WHUS72 KCHS 211916 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 316 PM EDT MON MAY 21 2012 AMZ374-212030- /O.CAN.KCHS.SC.Y.0035.000000T0000Z-120521T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 316 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 21, 7:33 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 21, 7:33 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
733 AM EDT MON MAY 21 2012
.SYNOPSIS...
AS ALBERTO MOVES OUT INTO THE ATLANTIC...A WEAK LOW PRESSURE TROUGH
WILL APPROACH FROM THE WEST ON TUESDAY...AND REMAIN NEARLY
STATIONARY OVER THE SOUTHEAST WEDNESDAY AND THURSDAY. THE TROUGH WILL
DISSIPATE ON FRIDAY AS STRONG HIGH PRESSURE BUILDS IN TO THE NORTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE ATYPICAL TROPICAL TRACK OF ALBERTO HAS MADE LOCAL FORECASTS A
TRUE CHALLENGE OF LATE. ALBERTO/S CURRENT POSITION 100 MILES E OF
ST. AUGUSTINE FLORIDA HAS ALLOWED FOR VERY MOIST LOW LEVELS TO
DEVELOP INLAND ACROSS JUST ABOUT ALL OF OUR FORECAST AREA EARLY
THIS MORNING. A RIDGE OF 12-13 GM/KG SURFACE MIXING RATIOS BULGING
W INTO OUR REGION PER LATEST MSAS. WINDS HAVE GONE CALM TO LIGHT
AT MANY AREAS AND LOW CLOUDS WERE ON THE INCREASE IN THE COASTAL
CORRIDOR. WE COULD SEE PATCHY FOG IN SPOTS BUT OVERALL EFFECTS
FROM THE TROPICAL SYSTEM NON-EXISTENT OVER LAND AREAS.
TODAY...AS ALBERTO BEGINS THE EXIT PHASE...MODEL SOUNDINGS SHOW US
LEFT WITH A FAIRLY MOIST/MARGINALLY UNSTABLE ATMOSPHERE TODAY.
COASTAL AREAS TO THE N OF SAVANNAH ARE WEAKLY CAPPED THIS MORNING
AND SOME MODEL OUTPUT SUGGEST SOME SPOTTY SHOWERS POPPING UP BY
MID TO LATE MORNING JUST ABOUT ANYWHERE BUT ONLY SLIGHT CHANCE
POPS. THIS AFTERNOON...WE THINK THERE WILL BE SOME SHOWERS/TSTMS
ALONG THE SEA BREEZE AS AIR MASS INTERACT WITH A VERY WEAK SHORT
WAVE OVER THE INLAND CAROLINAS. MID LEVEL LAPSE RATES ARE QUITE
WEAK. IN SE GEORGIA...CONVECTION SHOULD BE SPOTTIER ACROSS THE
EASTERN HALF OF THAT AREA. NOT MUCH CHANGE TO WARM TEMPS IN THE
LOWER TO MID 80S MOST ALL LOCATIONS AWAY FROM THE BEACHES AND
BARRIER ISLANDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
PRIOR TO SUNSET THERE COULD BE ISOLATED SEA BREEZE SHOWERS/TSTMS
LINGERING ALONG THE COASTAL CORRIDOR INLAND FROM U.S. 17 OTHERWISE
LIKELY A DRY EVENING FOR MOST AREAS. AFTER MIDNIGHT...HEIGHT FALLS
OVER THE SE STATES AS A DEEPER TROUGH DIPS INTO THE TENNESSEE AND
LOWER MISSISSIPPI VALLEY AREAS. THERE COULD BE ISOLATED SHOWERS/TSTMS
OVER THE AREA LATE BUT COVERAGE PRETTY ISOLATED AND WE WILL SEE A
GENERAL INCREASE IN CLOUD COVERAGE TOWARD SUNUP ON TUE. MILD LOWS
IN THE 60S.
BY TUESDAY...OUR ATTENTION TURNS AWAY FROM THE TROPICS AND TOWARD
THE UPPER LOW AND ASSOCIATED SURFACE TROF MOVING IN FROM THE WEST.
THIS LOOKS LIKE A FAIRLY TYPICAL LATE MAY CONVECTIVE EVENT WITH
DECENT AFTERNOON LOW LEVEL INSTABILITY VALUES...BUT WEAK SHEAR AND
MID LEVEL INSTABILITY. THERE SHOULD BE SCATTERED COVERAGE AROUND IN
THE AFTERNOON AND EARLY EVENING...BUT THERE IS NOT ONE APPRECIABLE
SURFACE FOCUSING MECHANISM OTHER THAN THE LATE DAY SEA BREEZE
GRADUALLY MOVING INLAND. A NOTICEABLE LEE TROF SHOULD SET UP IN
THE UPSTATE...BUT THERE IS NOT MUCH FLOW TO PUSH IT TOWARD THE
COAST WITH ANY ALACRITY...SO IT WOULD TAKE THE DEVELOPMENT OF LOW
LEVEL COLD POOLS AND OUTFLOW BOUNDARIES TO BRING REASONABLE
SURFACE CONVERGENCE INTO OUR CWA...MESOSCALE DETAILS WHICH ARE
TOUGH TO GET A GRIP ON THIS FAR IN ADVANCE. CHANCE OF
THUNDERSTORMS LOOKS TO BE THE BEST CALL IN THIS FORECAST PACKAGE.
THROUGH WEDNESDAY AND THURSDAY...THE UPPER LOW MOVES ONLY VERY
SLOWLY NORTHEASTWARD TOWARD THE MID ATLANTIC COAST WITH SOME
TRAILING TROFFINESS ACROSS THE AREA. THIS SHOULD SUPPORT WIDELY
SCATTERED CONVECTION EACH AFTERNOON AS LOW LEVEL CAPES EXCEED A
THOUSAND EACH DAY...BUT WIND FIELDS WILL BE VERY WEAK...MAKING IT
HARD FOR THE CONVECTION TO BE LONG LASTING IN ANY ONE PLACE.
TEMPS WILL BE SEASONABLE IN THE MID 80S COASTAL TO AROUND 90
INLAND...EXCEPT A BIT COOLER AT THE BEACHES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS WE MOVE TOWARD FRIDAY AND THE WEEKEND...A STRONG UPPER RIDGE
IS EXPECTED TO DEVELOP OVER THE OHIO AND TENNESSEE VALLEYS...
ALLOWING LOW LEVEL WINDS TO BECOME MORE NORTHEASTERLY AND
EVENTUALLY EASTERLY WITH TIME. THIS TYPE OF PATTERN USUALLY LEADS
TO MORNING SHOWERS COMING ONSHORE NEAR THE COAST...THEN
PROGRESSING INLAND DURING THE AFTERNOON BEFORE CLEARING OUT OF
MOST PLACES BY EVENING. COVERAGE IS NOT USUALLY ALL THAT GREAT IN
THESE INSTANCES UNLESS THERE IS A LOW LEVEL EASTERLY WAVE/TROF
THAN ENHANCES THE ACTIVITY...BUT RIGHT NOW ONE DOES NOT APPEAR TO
BE IN THE CARDS FOR THE WEEKEND.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 12Z TUESDAY. SMALL CHANCES OF
CONVECTION IN THE VICINITY OF THE TERMINALS THIS AFTERNOON...NOT
ENOUGH TO MENTION IN TAFS. THERE COULD BE PATCHY MVFR VSBYS LATE
TONIGHT OR EVEN SOME STRATUS...AGAIN POTENTIAL APPEARS LOW.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS PREVAILING...EXCEPT NEAR
ISOLATED HEAVY SHOWERS AND THUNDERSTORMS EACH AFTERNOON.
&&
.MARINE...
IN OUR NEAR SHORE WATERS...WINDS AND SEAS COMING DOWN FASTER THAN
EXPECTED THIS MORNING WITH BOTH 41004 AND 41008 BELOW 6 FT AT 06Z
AS TS ALBERTO IS A VERY SMALL AND COMPACT SYSTEM. THE ACTION IS
STILL ONGOING OVER FRIDGE AREAS OF THE OUTER GEORGIA WATERS GIVEN
THE PROXIMITY TO TS ALBERTO. SOME ADJUSTMENTS TO SEAS WILL BE MADE
THROUGH TONIGHT TO ACCOUNT FOR TRENDS AND NEW GUIDANCE THIS
MORNING. THE OFFICIAL FORECAST TRACK OF ALBERTO CONTINUES TO EASE
WIND/SEA IMPACTS THIS MORNING AND IMPROVING CONDITIONS FOR WATERS
BEYOND 20 NM AND S OF BUOY 6 BY LATE MORNING AND ESPECIALLY THIS
AFTERNOON.
WINDS AND SEAS WILL LEVEL OFF ON TUESDAY AS THE INFLUENCE OF ALBERTO
DIMINISHES AND THE WINDS BECOME GENERALLY SOUTHERLY AHEAD OF THE
APPROACHING WEAK SURFACE TROF...WHICH STALLS TO THE WEST. LATE IN
THE WEEK...HIGH PRESSURE WILL BUILD TO THE NORTH...ALLOWING THE
SURFACE WINDS TO BACK TO THE EAST. THIS MAY INTRODUCE A LITTLE MORE
SWELL INTO THE COASTAL WATERS...BUT COMBINED SEAS SHOULD REMAIN 4
FEET OR LESS THROUGH THE PERIOD...AND WINDS WILL ALSO BE BELOW SCA
CRITERIA. CAN'T RULE OUT A FEW NOCTURNAL SHOWERS AND THUNDERSTORMS
HERE AND THERE...BUT NO MAJOR RAIN PRODUCING SYSTEMS ARE IN THE
OFFING FOR THE WEEK AND INTO THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL CONTINUE ABOVE NORMAL TODAY HOWEVER THE CHANCES FOR ADDITIONAL
COASTAL FLOOD ADVISORIES APPEARS TO BE DWINDLING.
RIP CURRENTS...THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES TODAY DUE TO ONSHORE FLOW AND SOME LINGERING SWELL FROM ALBERTO.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ350-352-354.
TROPICAL STORM WARNING FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...ALSHEIMER
LONG TERM...ALSHEIMER
AVIATION...
MARINE...ALSHEIMER
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 21, 4:13 AM EDT, 4 hours 26 minutes before
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
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.